Alert archive / Kentucky / Tornado Warnings in 2013
Tornado Warning 52, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Oct 5, 2013, 8:12 PM CDT for Calloway County, Graves County, Kentucky. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2013, 8:12 PM CDT (01:12 UTC)
- Expired
- Oct 5, 2013, 9:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Calloway County, KY, Graves County, KY
The radar
The Paducah radar (KPAH), 54 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 930 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
891
WFUS53 KPAH 060112
TORPAH
KYC035-083-060200-
/O.NEW.KPAH.TO.W.0052.131006T0112Z-131006T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
812 PM CDT SAT OCT 5 2013
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
WEST CENTRAL CALLOWAY COUNTY IN WESTERN KENTUCKY...
SOUTHERN GRAVES COUNTY IN WESTERN KENTUCKY...
* UNTIL 900 PM CDT
* AT 809 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 5 MILES EAST OF FULTON...AND MOVING
NORTHEAST AT 25 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
LYNNVILLE AND SEDALIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 3659 8882 3677 8852 3660 8841 3649 8864
3650 8881
TIME...MOT...LOC 0112Z 232DEG 21KT 3654 8877
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$2 follow-up statements
498
WWUS53 KPAH 060131
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
831 PM CDT SAT OCT 5 2013
KYC035-083-060200-
/O.CON.KPAH.TO.W.0052.000000T0000Z-131006T0200Z/
CALLOWAY KY-GRAVES KY-
831 PM CDT SAT OCT 5 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN GRAVES AND WEST
CENTRAL CALLOWAY COUNTIES IN WESTERN KENTUCKY UNTIL 900 PM CDT...
AT 828 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR SEDALIA...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
SEDALIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3662 8876 3677 8852 3660 8841 3657 8862
3655 8872
TIME...MOT...LOC 0130Z 221DEG 23KT 3663 8868
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$524
WWUS53 KPAH 060149
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
849 PM CDT SAT OCT 5 2013
KYC035-083-060200-
/O.CAN.KPAH.TO.W.0052.000000T0000Z-131006T0200Z/
CALLOWAY KY-GRAVES KY-
849 PM CDT SAT OCT 5 2013
...THE TORNADO WARNING FOR SOUTHERN GRAVES AND WEST CENTRAL CALLOWAY
COUNTIES IN WESTERN KENTUCKY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 2 AM.
LAT...LON 3662 8876 3677 8852 3660 8841 3657 8862
3655 8872
TIME...MOT...LOC 0150Z 221DEG 23KT 3673 8858
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Oct 5, 6:10 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Oct 5, 6:10 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 610 PM CDT Sat Oct 5 2013 .UPDATE... ISSUED AT 605 PM CDT SAT OCT 5 2013 Updated for 00z aviation only. && .SHORT TERM...(This Evening through Monday night) ISSUED AT 243 PM CDT SAT OCT 5 2013 As a strong cold front approaches the western fringes of our CWA at the time of this writing, showers and thunderstorms have developed as expected. The front is expected to be approximately halfway across our CWA around midnight, then exiting the southeast corner of our CWA around 12Z (7AM) Sunday. As the front crosses the region, widespread showers and thunderstorms will continue to develop. There is a slight risk of a few storms becoming severe this afternoon and evening with damaging winds being the main threat. Aside from a stray severe thunderstorm or two, another, perhaps bigger concern will be post-frontal heavy rainfall between midnight and midday Sunday generally over the southeast half of our CWA. With flow aloft becoming almost parallel to the frontal boundary, the approach of the right entrance region of a jet max, and PWATs >= 1.5 inches, a NE-SW swath of heavy rainfall is expected to develop over the aforementioned area. FFG guidance is rather high for most of our counties, so see no need for any headlines at this time. Precipitation chances are expected to slowly diminish from northwest to southeast starting around mid morning Sunday. Beyond that dry conditions are expected to continue through the rest of the short term period, but a much cooler airmass overspreading the region will lower temperatures and humidities considerably through the end of the period. .LONG TERM...(Tuesday through Saturday) ISSUED AT 243 PM CDT SAT OCT 5 2013 Models agree on a mainly dry forecast in the extended forecast with cooler air in place. The latest model runs agree on high pressure at the surface bisecting the forecast area. In addition they indicate ridging aloft in conjunction at the surface which would dictate a dry forecast. Skies will be mainly clear although cant rule out a few friendly cue in the afternoons. Moisture is very slow to return to the area mainly due to the light transport winds in the boundary layer. Even when the winds shift southerly late in the forecast they still remain light. That is until late in the weekend day 8...another system takes shape over the plains and is poised to move into the heartland late in the weekend. The GFS is not very stable from run to run with the timing of this system. However the ecmwf seems to be steady with the timing over the last two runs. Below normal temperatures will moderate back to normal as we approach the middle of the week. && .AVIATION... ISSUED AT 605 PM CDT SAT OCT 5 2013 MVFR and Possible brief IFR conditions expected with storms overnight. Expect winds to veer to the northwest in the fronts wake then slowly back to the west toward sunrise. Expect VFR conditions to return to the west after 12z and clearing the east no later than 18z. May see some patchy fog at KCGI around sunrise. Winds will be gusty and out ot the west by late morning. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...KH AVIATION...KH
Hazardous weather outlook, Oct 5, 3:57 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 357 PM CDT SAT OCT 5 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-062100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 357 PM CDT SAT OCT 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING AS A COLD FRONT MAKES ITS WAY ACROSS THE REGION. IF SEVERE WEATHER OCCURS...DAMAGING WINDS WILL BE THE PRIMARY HAZARD. AFTER MIDNIGHT THE POTENTIAL FOR HEAVY RAINFALL WILL EXIST GENERALLY OVER THE SOUTHEAST HALF OF THE QUAD STATE. NO MAJOR FLOODING EXPECTED BUT THE USUAL FLOOD PRONE AND LOW LYING AREAS MAY HAVE BRIEF ISSUES WITH HIGH WATER LEVELS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES LINGER OVER THE EASTERN HALF OF THE REGION SUNDAY. HEAVY RAIN REMAINS THE MAIN ASSOCIATED HAZARD WITH ANY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...PLUS ANY REPORTS OF LOCALLY HEAVY RAINFALL OVERNIGHT WOULD BE GREATLY APPRECIATED. JP
In the hours before
Special weather statement, Oct 5, 5:21 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 521 PM CDT SAT OCT 5 2013 ILZ078-083-INZ081-082-085-086-052300- GIBSON IN-PIKE IN-POSEY IN-VANDERBURGH IN-WABASH IL-WHITE IL- 521 PM CDT SAT OCT 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITE AND SOUTHERN WABASH COUNTIES IN SOUTHEAST ILLINOIS...AND GIBSON...NORTHERN PIKE... NORTHERN POSEY AND EXTREME NORTHWESTERN VANDERBURGH COUNTIES IN SOUTHWEST INDIANA UNTIL 600 PM CDT... AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW HARMONY...OR 13 MILES EAST OF CARMI... MOVING NORTHEAST AT 60 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS THAT MAY BE IMPACTED INCLUDE... FORT BRANCH...MOUNT CARMEL...PRINCETON...OAKLAND CITY... PETERSBURG...POSEYVILLE...CYNTHIANA...OWENSVILLE...PATOKA... WINSLOW...FRANCISCO AND HAZLETON. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. PS
Local storm report, Oct 5, 5:32 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
532 PM CDT SAT OCT 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST BARDWELL 36.87N 89.01W
10/05/2013 E0 MPH CARLISLE KY LAW ENFORCEMENT
WIND GUSTS OF 55 TO 60 MPH WITH SOME ROTATION NOTED IN
THE CLOUDS
&&
PSLocal storm report, Oct 5, 5:36 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
536 PM CDT SAT OCT 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST BARDWELL 36.87N 89.01W
10/05/2013 E60.00 MPH CARLISLE KY LAW ENFORCEMENT
WIND GUSTS OF 55 TO 60 MPH WITH SOME ROTATION NOTED IN
THE CLOUDS
&&
PSLocal storm report, Oct 5, 5:56 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
556 PM CDT SAT OCT 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG PADUCAH 37.07N 88.64W
10/05/2013 MCCRACKEN KY TRAINED SPOTTER
WALL CLOUD REPORTED BY SPOTTERS IN WESTERN MCCRACKEN
COUNTY
&&
PSLocal storm report, Oct 5, 6:19 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
619 PM CDT SAT OCT 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND DMG PADUCAH 37.07N 88.64W
10/05/2013 MCCRACKEN KY TRAINED SPOTTER
NON ROTATING WALL CLOUD. NO DAMAGE REPORTED. NO FUNNEL
CLOUDS REPORTED.
&&
PSSpecial weather statement, Oct 5, 6:21 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 621 PM CDT SAT OCT 5 2013 MOZ100-107>109-060000- BUTLER MO-CARTER MO-RIPLEY MO-WAYNE MO- 621 PM CDT SAT OCT 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAYNE...RIPLEY... CARTER AND WESTERN BUTLER COUNTIES IN SOUTHEAST MISSOURI UNTIL 700 PM CDT... AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF VAN BUREN TO GATEWOOD...AND MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... VAN BUREN...DONIPHAN...PIEDMONT...GATEWOOD...HUNTER...ELLSINORE... BUDAPEST...NAYLOR...WILLIAMSVILLE...AND NEELYVILLE. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 7:31 PM CDT | Tornado Warning | PAH | Fulton, Graves, Hickman | 44 min |
| Oct 5, 8:17 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 43 min |
| Oct 5, 8:37 PM CDT | Tornado Warning | PAH | Daviess, McLean | 38 min |
| Oct 5, 9:27 PM CDT | Areal Flood Warning | PAH | Ballard, Carlisle, Fulton, Graves, Hickman, McCracken | 4 hr |
| Oct 5, 10:36 PM CDT | Flash Flood Warning | PAH | Ballard, Carlisle, McCracken | 6 hr |
| Oct 5, 11:19 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 41 min |
| Oct 6, 12:24 AM CDT | Flash Flood Warning | PAH | Crittenden, Henderson, Livingston, Webster | 6 hr |
| Oct 6, 12:53 AM CDT | Flash Flood Warning | PAH | Daviess | 6 hr |
| Oct 6, 2:04 AM CDT | Tornado Warning | PAH | Christian | 26 min |
Nearby
Tornado Warnings in Kentucky, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.